Anyone dealt with Interactions between PPI and Ativan?

Posted by jean55 @jean55, Apr 15 5:07pm

Hi, recently diagnosed with esophagitis, stricture and Barrett’s I am now trying to take 40 mg of Protonix daily but feeling groggy and sleepy all day bc I also take .50 Ativan at night. I’ve been taking the Ativan for a few years and even though a low dose it will take several weeks to taper off. Also have to take synthroid daily. Ive experimented with taking at different times but nothing helps. Gastro and Pharmacist were no help. Feel like I’m in a fog. Any experience/advice? Thanks!!

Hello @jean55. I am sorry to hear that you are feeling like you are in a fog. I am sure this is frustrating and something you want to get your arms around quickly.

I am not a medical professional, however, I am wondering if your doctor willing to help you isolate the Rxs to identify if one or a combination of them is causing the fog effect? If you didn't propose it in this way, perhaps it is something that would resonate with your doctor and/or pharmacist?

Also, like anything, a second or third opinion is always a good idea. If the first gastro or pharmacist you've asked for help on this couldn't or didn't, perhaps you keep seeking out others until you find someone who is willing.

I don't know if you've every come across a drug interaction checker, but this may be helpful as well.

Interaction Checker:
https://www.webmd.com/interaction-checker/default.htm
Finally, members like @danielle_2500 @1nan and @hgarm have all mentioned experience with Protonix and may be able to offer additional thoughts.

Are you interested in pursuing a second opinion?

REPLY
Please sign in or register to post a reply.